

THE VINTAGE SPORTS-CAR CLUB

THE SPRING RALLY

Saturday 26 April 2014

COMPETITORS' INSTRUCTIONS









Vintage Sports-Car Club

The Spring Rally

Saturday 26 April 2014 MSA Permit No. - 81323



Held under the General Regulations of The Motor Sports Association (incorporating the provisions of the International Sporting Code of the FIA) and the Supplementary Regulations

Competitors' Instructions

I. Introduction

Many thanks for entering this year's Spring Rally. You will find enclosed all the information you require to compete on this event, including the entry list and route hand out times.

2. Event Timetable

0830hrs Scrutineering & Signing-on Opens

0930hrs Team Entries Close
1001hrs First Car Starts

Competitors should note the rally is approximately 80 miles without a lunch break, but with an opportunity en route to pause for refuelling. The first car is due at the finish at approximately 1335 hours

Please Note – Scrutineering and signing-on will close 30 minutes before your individual start time. Failure to have signed on before this time may result in refusal to start the event.

3. Event Location

Rally HQ Venue Bicester Heritage, Buckingham Road, Bicester, Oxon. OX26 5HA OS Landranger MR 164 /590½244. We are fortunate to have the use of Bicester Heritage. Please be aware however that there are building works, including ground works, in

progress and do pay attention to signs and follow marshals' instructions

4. Amendments & Additions to Supplementary Regulations

SRI MSA Permit Number - 81323

MSA Event Number – tbc

SR15 Club Steward – Judy Portway

Driving Standards Observer - tbc

SR19 Follow the Highway Code with regard to Give Way and Stop signs R9.1.3. Final instructions will include the location of

all Give Way and Stop signs for the event in line with R9.1.1

5. Non Starts

If you find that you are unable to start the event please advise Richard Winchester, Secretary of the Meeting, as soon as possible at the Club Office on 01608 644777 ext 4 until 2pm on Friday 25 April 2014. After this time please call the Events Mobile number 07983 451828, which has an answer phone message facility.

6. Trailers

The trailer park is located at Bicester Heritage, as shown on the attached map. Please park neatly and follow any marshals' instructions. The use of trailers to and from the event is not penalised. The use of trailers during the event is not permitted.

7. Arrival at Event & Registration Procedures

See attached map showing the site layout and directions. If using a trailer, park as indicated and unload, then proceed directly to Scrutineering and follow the marshals' instructions. Please remember to display a valid tax disc for the car entered and also bring your laminated Eligibility Passport. Once you have passed Scrutineering you will be given a Process Card, please take this to Signing-On located at Rally HQ. At Signing-On you, your Navigator and any additional Crew Members must sign-on. Non-member navigators are required to complete the form at the end of these Instructions and hand it in to the signing-on team. Likewise any navigators under the age of 18 will be required to have a Parental Consent Form completed, which is attached at the end of this document. You will then be issued with Additional Instructions, your competition numbers and Rally Plate. Please fix your competition numbers to your car where the marshals will be able to read them as you approach/depart a time control i.e. nearside of the vehicle and Rally Plate on the front.

You are reminded that it is the competitor's responsibility to present the car in a fully roadworthy condition and properly equipped to take part in this event. Competitors are reminded of the following MSA Blue Book extracts:

H.32.1.5. (**ROADWORTHINESS**) An entrant shall, before the event, satisfy himself as to the eligibility and safety of the vehicle and safety equipment and the competence of its driver.

H.32.1.6. (**ROADWORTHINESS**) An entrant shall furthermore ensure that a vehicle is maintained in an eligible and safe condition throughout the event or meeting.

H32.1.7. (**ROADWORTHINESS**) The act of presenting a vehicle and safety equipment for official scrutiny shall be deemed a declaration of its fitness and eligibility for the event and an acceptance of the consequences of such a declaration not being valid.

8. Map Editions & Navigators' Equipment

Please ensure you bring with you the following equipment

- Ordnance Survey Landranger Map 164 Edition D2 and Map 152 Edition D3
- Romer

- Basic Pencil Case including pencils and eraser
- Warm clothing!

Competitors are reminded that the use, or evidence of fitment, of post 1940 computer or calculating machines used to measure distances or average speeds in any form is forbidden and will result in instant disqualification. The use of Halda Speedpilots and TripMasters or any other similar equipment is specifically banned. Competitors are further reminded that digital stopwatches, clocks and all other readout/display devices are not permitted to be attached to the car in any way, failure to comply with this regulation may result in exclusion.

9. Mileage Check

In order for you to check your odometer against that of the organisers there is a mileage check: a circuit from MR 164 / 5901/2451/2, - (the

junction just north of the Bicester Heritage entrance) travel NNE on the A4421, TL at 602268½, signposted Stoke Lyne, TL at crossroads 595271, TL into Skimmingdish Lane at 585249 and back to the junction with the A4421. The distance of this circuit, on the odometer used to measure the route, is 4.0 miles. As this is a circle you can of course start and finish at any point and drive it as many times as you like.

10. Petrol

Petrol is available approximately half a mile from the start at MR 164/585235. There will be an opportunity to top up after about sixty miles.

11. Sustenance and Refreshments

Breakfast baps and drinks will be available at the start and at the finish there will be lunch prepared by a local caterer: Marinated, slow roasted shredded shoulder of local organic lamb, served in pitta bread with tzaziki, mint sauce and Greek salad, followed by brownies and fruit, accompanied by tea, coffee and soft drinks. Lunch tickets at £10 a head will be sold at signing on.

12. Useful Numbers

 Clerk of the Course
 Annabel Jones
 07958 323864

 Chief Marshal
 Kevin Lee
 07816 519461

Secretary of the Meeting Richard Winchester 01608 644777 (in advance) or 07983 451828

13. Route Instructions

Route instructions will be tailored to the individual class abilities.

These will generally follow the conventions set out in 'Finding Your Way' Where instructions vary from the conventions these will be explained in the Route Instructions. The Experts Class will have 15 minutes plotting time and the Semi-Experts Class will have 30 minutes plotting time. The Novice Class will receive simpler instructions and will have 45 minutes plotting time. The Champagne Class will have even simpler instructions and 45 minutes plotting time

14. Average Speeds

The average Speeds used on this event will be as follows

Speed Class I = between 18 and 28 mph

Speed Class 2 = between 18 and 24 mph

15. Control, Checks & Boards

A combination of all or some of the following types of control will be used during this event

TC - Time Control

Purpose = to check the competitors are maintaining accurate average speed between undisclosed control locations and arriving on their individual due times.

Timing Accuracy = previous whole minute

Location = Start, during the route and finish Maximum Allowed Lateness = 45 minutes

PC - Passage Check

Purpose = to check the competitors follow the correct route. Stop for a signature from the marshal Timing Accuracy = None

Location = any point along the route

RB - Route Boards

Purpose = to check the competitors follow the correct route. These controls will have a code word displayed, you must write these down accurately on your time sheet into the correct space.

Timing Accuracy = None Location = any point along the route

CARE! - Care Boards

Purpose = to advise the competitors that the following section of the route may be dangerous, due to weather or road conditions.

Timing Accuracy = None Location = any point along the route

16. Insurance

Individual Third Party Car Insurance

The Club has applied to Lockton for a Blanket Cover Note under the Motor Sports Road Traffic Scheme. This will provide Competitors who need to use the Scheme with the Third Party Cover necessary to meet RTA requirements on the Road Sections of the Event. The basic rate for the Event will be £22.30 New applicants wishing to use the Scheme must be able to comply with all points of the Lockton Declaration:-

- Over 21 and Held a Full Licence for at least 6 months.
- Not more than I fault accident in the last 3 years.
- No more than maximum of 6 speeding points on license.

- No physical or mental disabilities.
- No other material facts.

If you are able to comply with all the points above simply sign-on the signing-on form and pay the premium to obtain Insurance under this scheme – No Letter of Acceptance will be issued.

If you are unable to comply with any of the above points you may be able to get cover but you must complete a Declaration Form which is available from the VSCC office (apply to the Secretary of the Meeting) and forward direct to Lockton prior to the Event to allow sufficient time for Letter of Acceptance to be issued. Faxed copies are acceptable.

SAFETY, HEALTH, ENVIRONMENT & FIRE (SHEF) AT VINTAGE SPORTS CAR CLUB (VSCC) AND DURING VSCC EVENTS The Vintage Sports-Car Club's Policy Statement

It is the Policy of the Vintage Sports-Car Club (the Club) to operate in a positive culture of safety, health, and environmental protection throughout its entire business and sporting activities. To this end, the Club will coordinate all relevant activities under the collective heading of Safety, Health, Environment and Fire, or 'SHEF'. The Club fully recognises the potential risks in its activities, the application of relevant legislation, and that it has the ultimate legal responsibility in these matters both in the workplace and at the Club's events. Accordingly, the President accepts overall responsibility for policy formulation and effective implementation of that policy. In turn, all employees, competitors, officials, and volunteer helpers are responsible for all SHEF duties allocated to them, either directly, or as a result of the Club's SHEF policy. Members of the public at Club events, whether paying or not, will be advised of their responsibilities as a result of their decision to spectate. In pursuance of this policy, the Club will progressively identify all hazards and take measures to reduce risk. Motor Sport is spectacular and exciting, providing enjoyment to competitors and spectators alike, but there are many aspects of the sport which carry inherent risk. Much of this risk cannot be eliated totally, and the emphasis must therefore be placed on controlling the risk through effective risk management systems. The purpose of such Risk Management will be eliation of the risk where possible, or to reduce the risk to levels which are demonstrably As Low As Reasonably Practicable (ALARP) where it cannot. Throughout all of its activities, the Club will appropriate number of competent persons to implement the Club's SHEF procedures. In addition, and a number of SHEF committees are established to ensure proper consideration of all risk factors, Committee members and other competent persons may be employees or volunteers. Competence will be guaranteed by formal training, the maintenance of records and, for

Application for short-term membership of the Vintage Sports-Car Club Limited in accordance with the Committee's resolution of the 16th May 2001

(Please complete this form for all members of your crew who are not VSCC members and hand it in at signing-on)

The Committee of the Club is anxious that participants in VSCC events who may not be members at the moment may have a convenient opportunity to join the Club as a member on a short term basis. The Directors have accordingly resolved the following procedure:-

- 1. At any event organised by the VSCC for which the MSA regulations require those involved to have the minimum qualification of club membership there will be available the opportunity to become a member of the Vintage Sports-Car Club Limited, commencing on the day upon which the event is due to start, and ceasing on the next 31st December, the date upon which the club's membership subscription falls due for the ensuing year.
- 2. Candidates will be required to state their full name and home address including postcode, and to sign an application for membership in which they undertake to abide by the rules of the Club and be subject to the provisions of the Memorandum and Articles in the same way as members joining on an annual basis, except that their membership is limited to the balance of the current calendar year.
- **3.** Candidates will be required to identify the competition number of the car in which they are to compete. The Directors regard this as an introduction of the candidate by the undersigned and, subject to any demur by the Stewards of the event, hereby resolve that the candidate is admitted as a member of the Club at the commencement of the event for a period of the balance of the current calendar year and is inscribed in the register of the company's members.
- **4.** The Directors may levy any subscription or entrance fee in respect of short-term membership as they see fit. As a result the recipient of this category of membership will not be entitled to receive or benefit from any Club publications and/or other services that are offered to fully paid-up Club members.

Event: The Spring Rally 26 April 2014

I, the undersigned hereby apply for short term membership of the Vintage Sports-Car Club Limited in accordance with the procedure set out above. I undertake to abide by the rules of the Club and provisions set out in the above.

APPLICANT'S FULL NAME	FULL ADDRESS INCLUDING POSTCODE	SIGNATURE
COMPETITION NO.	DRIVERS NAME (PROPOSER)	SIGNATURE

APPLICANT'S FULL NAME	FULL ADDRESS INCLUDING POSTCODE	SIGNATURE
COMPETITION NO.	DRIVERS NAME (PROPOSER)	SIGNATURE

We wish you a safe and enjoyable event



Parental Consent Form 2014

Driver Name		
Car Number		
Under 18's Name		Under 18's Age
Under 18's Name		Under 18's Age
Under 18's Name		Under 18's Age
Event Name	The Spring Rally	
Event Date	26 April 2014	

I declare that:

- 1. I have been given an opportunity to read the General Regulations of the Motor Sports Association and, if any, the Supplementary Regulations for this event and agree to be bound by them. I declare that I am physically and mentally fit to take part in the event and I am competent to do so. I acknowledge that I understand the nature and type of the event and the potential risk inherent with motor sport and agree to accept that risk.
- 2. To the best of my belief the driver(s) possess(es) the standard of competence necessary for an event of the type to which this entry relates and that the vehicle entered is suitable and roadworthy for the event having regard to the course and the speeds which will be reached.
- 3. The use of the vehicle hereby entered is covered by insurance as required by the law which is valid for such part of this event as shall take place on roads as defined by the law.
- 4. I understand that should I at any time of this event be suffering from any disability whether permanent or temporary which is likely to affect prejudicially my normal control of the vehicle, I may not take part unless I have declared such disability to the ASN which has, following such declaration, issued a licence which permits me to do so.

 5. Any application form for a Licence which was signed by a person under the age of 18 years was countersigned by that person's parent/legal guardian/guarantor,
- whose full names and addresses have been given.
- whose full maines and adverses have been given.
 6. If I am the Parent/Guardian/Guarantor of the driver I understand that I shall have the right to be present during any procedure being carried out under the Supplementary Regulations issued for this event and the General Regulations of the MSA. As the Parent/Guardian/Guarantor I confirm that I have acquainted myself with the MSA General Regulations, agree to pay any appropriate charges and fees pursuant to those Regulations (to include any appendices thereto) and hereby agree to be bound by those Regulations and submit myself without reserve to the consequences resulting from those Regulations (and any subsequent alteration thereof). Further, I agree to pay as liquidated damages any fines imposed upon me up to the maxima set out in Part 3, Appendix 1.

 Note: Where the Parent/Guardian/Guarantor is not present there must be a representative who must produce a written and signed authorisation to so act from the
- Parent/Guardian/Guarantor as appropriate.
- 7. I hereby agree to abide by the MSA Child Protection Policy and Guidelines
- 8. I hereby, as Parent/Guardian/Guarantor, grant permission for the above mentioned under 18 (s) to compete/participate in the above mentioned VSCC event.

Signed			
Print Name			
Dated			



Entry List & Route Collection Times

Any change in Class or Speed Class, where eligible, MUST be requested no later than 5pm Tuesday 22 April to the Secretary of the Meeting. Cars eligible for, and entered in, the Slow Speed Class may opt to run at the faster average speed.

Car No	Class	Speed	Driver	Navigator		Make Make	Desc	сс	s	Year		Plot time	Route Collection Time	Due Time TC 0
Expert	Class - S	peed Cate	gory I											
I	I	I	Dr. Nick BELL	Olwen Curry		FORD	MODEL A TUDOR SALOON	3300		1928	Std	15 mins	09.46	10.01
2	I	I	Mike HOLT	Nick Cooper		MATHIS	MY	1087		1928	Spl	15 mins	09.47	10.02
3	I	I	Paul EASTER	David Odell	٧	SUNBEAM	16.9 SALOON	2040		1929	Std	15 mins	09.48	10.03
4	ļ	ļ	John COLLINS	Tim Kneller		RILEY	MONACO MK V	1089		1930	Mod	15 mins	09.49	10.04
5	I	I	Felix COLLINS	Alan Varco		ALVIS	SPEED 20	2511		1934	Std	15 mins	09.50	10.05
6	I	I	Roger THOMAS	Russell Thomas	٧	MG	PA SPORTS	850	S	1934	Std	15 mins	09.51	10.06
7	I	l	Neil THORP	Pamela Gledhill		SINGER	9 SPORTS COUPE	972		1934	Std	15 mins	09.52	10.07
8	I	I	Ray EDGE	Rebecca O'Brien	٧	BENTLEY	3.5 LITRE	3669		1935	Std	15 mins	09.53	10.08
9	I	I	Stephen HARVEY	lan Dobinson	٧	RILEY	LYNX	1496		1935	Std	15 mins	09.54	10.09
10	I	I	Martin JELLEY	Nigel Fraser	٧	RILEY	ADELPHI	1479		1937	Std	15 mins	09.55	10.10
Π	I	I	Barry CLARKE	David Filsell		HRS	SPORTS	1496	S	1937/39	Spl	15 mins	09.56	10.11
Semi-E	xpert Cla	ıss - Speed	Category I											
15	2	I	Michael ELSOM	Christopher Wood	٧	FRAZER NASH	TOURER	1496		1926	Mod	30 mins	09.45	10.15
16	2	I	Mike WEBB	Ros Yemm		ALVIS	12/50 TE BEETLEBACK	1645		1926	Std	30 mins	09.46	10.16
17	2	I	Colin AYRE	Miss Emily Fraser		ALVIS	12/50 TOURER	1645		1927	Std	30 mins	09.47	10.17
18	2	ļ	Mike FOUNTAIN	John Vincent		LAGONDA	2LTR H/C SPEED MODEL	1955		1927	Mod	30 mins	09.48	10.18
19	2	I	Giles HEDLEY	Kit Hedley		FORD	MODEL A ROADSTER	3200		1928	Std	30 mins	09.49	10.19
20	2	I	Robert BRITCHER	Angela Hodgson	٧	LANCIA	LAMBDA	2570		1929	Mod	30 mins	09.50	10.20
21	2	I	Frank HYLAND	Alan Atkinson	٧	ALVIS	SILVER EAGLE SPORTS	2148		1929	Mod	30 mins	09.51	10.21
22	2	I	David ROLFE	Eleanor		ALVIS	SA 16/95	2107		1930	Std	30 mins	09.52	10.22
23	2	ļ	Robert RENSHAW	Liz Renshaw		AUSTIN	4 SEAT TOURER	747		1932	Mod	30 mins	09.53	10.23
Expert	Class - S	peed Cate	gory 2											
25	I	2	David CROUCH	Andy Fox		RENAULT	КЈІ	950		1924	Std	15 mins	09.50	10.25
26	I	2	Richard PREST	John Warburton	٧	MORRIS	COWLEY BULL NOSE	1479		1926	Std	15 mins	10.11	10.26
27	I	2	Matthew BELL	Jonathan Nicholl		AUSTIN	7 4 SEATER TOURER	747		1928	Std	15 mins	10.12	10.27
28	ı	2	John FORT	Howard Atkins	٧	RILEY	9	1087		1929	Mod	15 mins	10.13	10.28
29	I	2	Jonathan SWALES	Sue Swales		AUSTIN	7 TOURER	747		1930	Std	15 mins	10.14	10.29
Semi-E	xpert Cla	ss - Speed	Category 2											
30	2	2	Peter WIGGLESWORTH	Sadie Mullard	٧	BUICK	TOURER	2700		1918	Mod	30 mins	10.00	10.30
31	2	2	Nicholas LEES	Claire Lees		RILEY	11.9 HP	1645		1926	Std	30 mins	10.01	10.31
32	2	2	Steve ALLEN	Dick Goodman	٧	BENTLEY	4.5 LITRE	4398		1928	Spl	30 mins	10.02	10.32
33	2	2	David SMITH	John Reid	٧	LEA-FRANCIS	P-TYPE 12/40	1496		1928	Std	30 mins	10.03	10.33
34	2	2	Clive HAMILTON-GOULD	Daviod Burrows		MORRIS	MINOR TOURER	847		1930	Std	30 mins	10.04	10.34
35	2	2	Keith HILL	lan Moseley		SINGER	JUNIOR COUPE	848		1930	Std	30 mins	10.05	10.35
36	2	2	Oliver MULLARD	Nancy Dickie	٧	AUSTIN	7 ULSTER	747		1930	Mod	30 mins	10.06	10.36

37	2	2	Peter PEARCE	Graham Robb		AUSTIN	7 TOURER	747	1934	tba	30 mins	10.07	10.3
38	2	2	Christopher SCOTT MACKIRDY	David Yorke		ASTON MARTIN	MK II	1500	1934	Std	30 mins	10.08	10.3
lovice	Class - Sp	eed Cate	egory 2										
40	3	2	Paul ROGERS	Rachael Rogers		VAUXHALL	30-98	4250	1923	Mod	45 mins	09.55	10.4
41	3	2	Nicholas WRIGHT	Geoffrey Hunter	٧	ALVIS	12/50 TOURER	1598	1924/29	Std	45 mins	09.56	10.4
42	3	2	Rod DAINTY	Mike Guppy		AUSTIN	7 CHUMMY TOURER	747	1927	Mod	45 mins	09.57	10.
43	3	2	Peter GLOVER	Kate Greaves	٧	ALVIS	12/50 SD 3STR SPORTS	1496	1927	Std	45 mins	09.58	10.
44	3	2	Brian RIVETT	Jake Fisher		BENTLEY	3-LITRE SPEED MODEL	4398	1927	Spl	45 mins	09.59	10.
45	3	2	Michael POWER	Rosalind Wild		SUNBEAM	20.9	2920	1928	Mod	45 mins	10.00	10.
46	3	2	Paul WESTON	P Agar		AUSTIN	7 CHUMMY	747	1928	Mod	45 mins	10.01	10.
47	3	2	Duncan WILTSHIRE	Sebastian Welch		BENTLEY	3 LITRE	3000	1928	Spl	45 mins	10.02	10
48	3	2	Tom DAVIS	Ian Davis		RILEY	9 MARCH SPECIAL	1087	1932	Std	45 mins	10.03	10
49	3	2	Nigel STROUD	Jenny Pearson		MG	D TYPE MIDGET	847	1932	Std	45 mins	10.04	10
hampa	gne Class -	Speed Cat	egory 2										
55	4	2	Amnon RAFALOWICZ	TBA		ALVIS	CJJ60		0	tba	45 mins	10.10	10
56	4	2	Paul HIRONS	Timothy Hirons		GN	STANDARD 2STR+DICKEY	1087	1922	Std	45 mins	10.11	10
57	4	2	Adrian BRADSHAW	Nettie Bradshaw	٧	AUSTIN	7 CHUMMY	747	1926	Spl	45 mins	10.12	10
58	4	2	Bob MEIJER	TBA		ALVIS	12/50 DUCKSBACK	1645	1926	Mod	45 mins	10.13	10
59	4	2	John SCOTT	Deborah Scott		RILEY	SIDEVALVE TOURER	1645	1926	Mod	45 mins	10.14	10
60	4	2	Peter CROOK	Mr Feroz Hoda		AUSTIN	7 AD TOURER	747	1927	Std	45 mins	10.15	- 11
61	4	2	Mrs Emma PALMER	James Palmer	٧	ALVIS	SD 12/50	1496	1927	Mod	45 mins	10.16	- 11
62	4	2	Sam PERKINS	Toby Perkins		ALVIS	12/50 SD	1496	1927	Std	45 mins	10.17	- 11
63	4	2	Peter STREET	Christopher Street	٧	MORRIS	SPECIAL	1800	1927	Spl	45 mins	10.18	11
64	4	2	Chris SUTTON-SCOTT-TUCKER	Charles Morgan		ALVIS	12/50 SD	1496	1927	Std	45 mins	10.19	- 11
65	4	2	Simon FISHER	David Marles		HE	16/55	2290	1929	tba	45 mins	10.20	11
66	4	2	David FRANKLIN	Stuart Franklin		ROVER	10/25 TOURER	1185	1929	Std	45 mins	10.21	11
67	4	2	Mark DIXON	Jane Townsend-Emms		ALVIS	SILVER EAGLE TOURER	2148	1930	tba	45 mins	10.22	11
68	4	2	David RYDER RICHARDSON	Pippa Ryder Richardson		ALVIS	SPEED 20 SA	2511	1932	Std	45 mins	10.23	11
69	4	2	Ian STILWELL	Mrs Lesley Stilwell		ASTON MARTIN	MK II	1495	1934	tba	45 mins	10.24	11
70	4	2	Michael TAYLOR	Vivienne Taylor		INVICTA	S-TYPE	4500	1934	Mod	45 mins	10.25	11
71	4	2	Andrew STEVENS	Jonathan Thomson		FRAZER NASH/BMW	CABRIOLET	1971	1935	Mod	45 mins	10.26	11
72	4	2	Chris CROUCH	Oliver Savill	1	ALVIS	SPEED 25	3571	1939	Mod	45 mins	10.27	11
_		 	+	+	1	+	+	+		+			+

12/70 SALOON

1842

1940

Std

45 mins

11.13

10.28

ALVIS

2

73

4

William LEES

Sue Lees